Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Itchy rashes developed on chest, neck, forearm and between breast. Worried for MRSA infection

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
In the last 3 days I have developed severe itching on chest, neck, forearms and between breasts. Small lumps are beginning to appear as well. The skin is very hot to touch and flushed. Recently I had a cut on my XXXXXXX which was slow to heal, I am still having the cut dressed at hospital as it turned septic and after a swab revealed there was MRSA bacteria in the wound. I had Dalacin C antio-biotics but it did not really begin to heal until I finished the 7 day anti-biotics and subsequently attended the unit in the hospital as mentioned previously, who dressed the wound The wound is nearly healed and looking good. I will receive my last appointment for the wound on Friday. I have been going to nearby hospital to the Wounds and Dressings Unit there. I am concerned this itchy rash might be a symptom of MRSA infection? Can you throw any light on thi please
Posted Sun, 5 May 2013 in Skin Rash
Answered by Dr. Rajiv K Khandelwal 3 hours later

Thank you for your query.

Though you have given a detailed history but you have not mentioned whether you are diabetic or not. Delayed wound healing can be seen in diabetics. If your blood sugar has not been tested then kindly get it tested.

How many days after starting Dalacin C (Clindamycin) did you get the itching? Rash and/or itch is a side effect of the drug.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Follow-up: Itchy rashes developed on chest, neck, forearm and between breast. Worried for MRSA infection 8 minutes later
I am not a diabetic, my blood sugar was tested. I had finished the Dalacin C course on Friday 12th April, rash started on Monday 15th and is now really strongly itching
Answered by Dr. Rajiv K Khandelwal 11 minutes later

Thanks for the update.

Rash and itching is known to occur 2-3 days following the use of clindamycin and may progress to pustule formation. However they improve after discontinuing the medication. In your case it has appeared after you have discontinued the drug. I suggest that you consult your doctor, get your blood tested for eosinophil count. In the interim, you apply calamine lotion to provide relief from itching.

I hope I have responded to your query to your satisfaction.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor